MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINN MAR +4 10D 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS, INC. 1818910 PINN MAR +4 10D 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121928150
Medical Device Problem Codes Naturally Worn (2988); Separation Problem (4043)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Not Applicable (3189)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer reported to (b)(6): "primary implantation of a cementless depuy hip-tep (pinnacle cup / corail stem) right on (b)(6) 2015.Initially inconspicuous post-op course.Patient indicated occurrence of noise phenomena in the area of the hip tep on the right side since about (b)(6) 2016.A previous relevant trauma / movement moment is negated by the patient.In the further course persistence of noice phenomena and additionally pain since (b)(6) 2018.Thereupon visit at the orthopedic practitioner on (b)(6) 2018 and x-ray examination of right hip-tep.On the same day visit at our hospital´s orthopedic emergency room.Radiograph showed decentralisation of hip head of the hip prosthesis without evidence of luxation.On (b)(6) 2018 revision of hip-tep right side.Intraoperatively a severe metallosis and a dislocation of the inlay from the pinnacle-pressfit cup was obvious - an explanatory correlate for this was not evident.In addition there was wear/damage of pinnacle cup caused by the ceramic head.A radical debridement was done as well as a revision of hip-head and cup.".
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device was returned.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the devices were reviewed by bioengineering; root cause undetermined depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a manufacturing record evaluation was performed for the finished device lot 429263 and no non-conformances were identified device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MAR +4 10D 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7881537
Report Number1818910-2018-69527
Device Sequence Number1939622
Product Code LPH
UDI-Device Identifier10603295013464
UDI-Public10603295013464
Combination Product (Y/N)N
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number121928150
Device Lot Number429263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/18/2018
02/06/2019
04/29/2019
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/08/2018
02/15/2019
05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR